Article

A Case Report on Capecitabine Induced Hand Foot Syndrome and Mucositis

Ponni Jothi Prakasam1★, Divya Gopala Krishnan1, Guru Prasad Mohanta2★ Corresponding author

  1. 1Department of Pharmacology, Government Medical College Calicut- 673008, Kerala, India.
  2. 2Department of Pharmacy Practice, Annamalai University, Chidambram-608002, Tamil Nadu, India.

CORRESPONDENCE

Ponni Jothi Prakasam

Department of Pharmacology, Government Medical College Calicut- 673008, Kerala, India.

ponnij87@yahoo.co.in

Volume 7, Issue 4 · pp. 46–49 · PUBLISHED · DOI: 10.5530/ijopp.7.4.9

View on IJPP original site ↗

ABSTRACT

Hand foot syndrome (HFS) is a dose-limiting toxicity of Capecitabine. Though HFS is not life threatening, it can affect the daily activities and quality of life of a patient. Proper patient education aids in early detection of HFS and in minimizing or preventing the harm caused by it. We report a case of an elderly male patient who received adjuvant chemotherapy with Capecitabine for advanced Gastric carcinoma. While on treatment, he developed signs and symptoms consistent with Capecitabine induced grade 2 HFS and oral mucositis. The adverse drug reaction causality assessment done using the WHO scale showed a ‘Probable’ association of the reaction with Capecitabine.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Prakasam, P. J., Krishnan, D. G., & Mohanta, G. P. (). A Case Report on Capecitabine Induced Hand Foot Syndrome and Mucositis. Indian Journal of Pharmacy Practice, 7(4), 46–49. https://doi.org/10.5530/ijopp.7.4.9